Alert archive / Arizona / Red Flag Warnings in 2010

Red Flag Warning 6, NWS Tucson, AZ

April 28, 2010

NWS Tucson, AZ issued this red flag warning at Apr 28, 2010, 2:21 PM MST. It took effect at Apr 29, 2010, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 28, 2010, 2:21 PM MST (21:21 UTC)
In effect from
Apr 29, 2010, 11:00 AM MST
Expired
Apr 29, 2010, 8:00 PM MST
In force
9 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

626 
WWUS85 KTWC 282121
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
221 PM MST WED APR 28 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM THROUGH 8 PM MST THIS
EVENING FOR ALL OF SOUTHEAST ARIZONA BELOW 7000 FEET INCLUDING
GREENLEE...GRAHAM...COCHISE...SANTA CRUZ...PIMA AND SOUTHEAST
PINAL COUNTIES FOR STRONG AND GUSTY WINDS... LOW RELATIVE
HUMIDITIES...AND A HIGH FIRE DANGER RATING...

...RED FLAG WARNING IN EFFECT FROM 11 AM MST THURSDAY TO 8 PM MST
THURSDAY FOR EASTERN PORTIONS OF FIRE WEATHER ZONE 148 (GRAHAM
AND COCHISE COUNTIES) BELOW 7000 FEET FOR STRONG AND GUSTY
WINDS...LOW RELATIVE HUMIDITIES...AND A HIGH FIRE DANGER RATING...

.A PACIFIC STORM SYSTEM WILL RESULT IN STRONG AND GUSTY WINDS
ACROSS ALL OF SOUTHEAST ARIZONA INTO THE EARLY EVENING AND ONCE
AGAIN THURSDAY FOR THE EASTERN THIRD OF SOUTHEAST ARIZONA.
MINIMUM RELATIVE HUMIDITY VALUES WILL REMAIN BELOW CRITICAL FIRE
WEATHER THRESHOLDS INTO THIS EVENING. FOR THURSDAY...MINIMUM
RELATIVE HUMIDITY VALUES WILL APPROACH OR MEET CRITICAL THRESHOLDS IN
PORTIONS OF COCHISE AND GRAHAM COUNTIES.

AZZ148-291315-
/O.UPG.KTWC.FW.A.0006.100429T1800Z-100430T0300Z/
/O.NEW.KTWC.FW.W.0006.100429T1800Z-100430T0300Z/
/O.CON.KTWC.FW.W.0005.000000T0000Z-100429T0300Z/
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
221 PM MST WED APR 28 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING BELOW 7000 FEET FOR STRONG AND GUSTY WINDS LOW RELATIVE
HUMIDITIES...AND A HIGH FIRE DANGER RATING... 
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY FOR
EASTERN FIRE WEATHER ZONE 148 BELOW 7000 FEET FOR STRONG AND 
GUSTY WINDS... LOW RELATIVE HUMIDITIES...AND A HIGH FIRE DANGER
RATING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY BELOW
7000 FEET. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING BELOW 7000 FEET.

AN AREA OF LOW PRESSURE APPROACHING SOUTHEAST ARIZONA WILL RESULT
IN CONTINUED SUSTAINED 20-FOOT WIND SPEEDS OF 15 TO 25 MPH WITH
GUSTS IN EXCESS OF 35 MPH THROUGH THE EARLY EVENING HOURS. IN
ADDITION...RELATIVE HUMIDITY VALUES WILL RANGE BETWEEN 5 TO 15
PERCENT. THEREFORE...A RED FLAG WARNING REMAINS IN EFFECT FOR ALL
OF SOUTHEAST ARIZONA BELOW 7000 THROUGH 8 PM MST THIS EVENING. THIS
INCLUDES GREENLEE...GRAHAM...COCHISE... SANTA CRUZ...PIMA...AND
SOUTHEAST PINAL COUNTIES...OR FIRE WEATHER ZONES 146...147 AND
148.

STRONG WINDS WILL CONTINUE ON THURSDAY ESPECIALLY FOR LOCATIONS
EAST OF TUCSON IN GRAHAM...COCHISE AND GREENLEE COUNTIES AS THE
PACIFIC STORM MOVES INTO THE AREA. SUSTAINED 20-FOOT WIND SPEEDS
OF 30 TO 40 MPH WITH LOCALIZED GUSTS IN EXCESS OF 50 MPH ARE
EXPECTED STARTING LATE THURSDAY MORNING AND CONTINUING INTO EARLY
THURSDAY EVENING ACROSS THE EASTERN THIRD OF SOUTHEAST ARIZONA.
HOWEVER...MUCH COOLER AIR WILL BE MOVING IN AT THE SAME TIME. THIS
WILL RESULT IN MARGINAL MINIMUM RELATIVE HUMIDITY VALUES NEAR 15
PERCENT THURSDAY ACROSS GRAHAM AND COCHISE COUNTIES. GIVEN THE
STRENGTH OF THE WINDS THURSDAY IN COMBINATION WITH MINIMUM
RELATIVE HUMIDITY VALUES NEAR 15 PERCENT...A RED FLAG WARNING HAS
BEEN ISSUED FOR EASTERN PORTIONS OF FIRE WEATHER ZONE 148 (GRAHAM
AND COCHISE COUNTIES) FROM 11 AM MST TO 8 PM MST THURSDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING INTO THIS EVENING FOR ALL OF
SOUTHEAST ARIZONA BELOW 7000 FEET AND FOR THURSDAY ACROSS
PORTIONS OF SOUTHEAST ARIZONA.

&&

$$

AZZ146-147-290300-
/O.CON.KTWC.FW.W.0005.000000T0000Z-100429T0300Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 147
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-
TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC-
221 PM MST WED APR 28 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING BELOW 7000 FEET FOR STRONG AND GUSTY WINDS...LOW 
RELATIVE HUMIDITIES...AND A HIGH FIRE DANGER RATING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
BELOW 7000 FEET.

AN AREA OF LOW PRESSURE APPROACHING SOUTHEAST ARIZONA WILL RESULT
IN CONTINUED SUSTAINED 20-FOOT WIND SPEEDS OF 15 TO 25 MPH WITH
GUSTS IN EXCESS OF 35 MPH THROUGH THE EARLY EVENING HOURS. IN
ADDITION...RELATIVE HUMIDITY VALUES WILL RANGE BETWEEN 5 TO 15
PERCENT. THEREFORE...A RED FLAG WARNING REMAINS IN EFFECT FOR ALL
OF SOUTHEAST ARIZONA BELOW 7000 THROUGH 8 PM MST THIS EVENING. THIS
INCLUDES GREENLEE...GRAHAM...COCHISE... SANTA CRUZ...PIMA...AND
SOUTHEAST PINAL COUNTIES...OR FIRE WEATHER ZONES 146...147 AND
148.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR ALL OF SOUTHEAST ARIZONA BELOW
7000 FEET INTO THIS EVENING.

&&

$$
4 follow-up statements
881 
WWUS85 KTWC 290304
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
804 PM MST WED APR 28 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM MST THURSDAY TO 8 PM MST
THURSDAY FOR EASTERN PORTIONS OF FIRE WEATHER ZONE 148 (GRAHAM AND
COCHISE COUNTIES) BELOW 7000 FEET FOR STRONG AND GUSTY WINDS...LOW
RELATIVE HUMIDITIES...AND A HIGH FIRE DANGER RATING...

.A PACIFIC STORM SYSTEM WILL RESULT IN STRONG AND GUSTY WINDS
ONCE AGAIN THURSDAY FOR THE EASTERN THIRD OF SOUTHEAST ARIZONA.
MINIMUM RELATIVE HUMIDITY VALUES FOR THURSDAY AFTERNOON ARE
EXPECTED TO APPROACH OR MEET CRITICAL THRESHOLDS IN PORTIONS OF
COCHISE AND GRAHAM COUNTIES ONCE AGAIN.

AZZ148-291300-
/O.EXP.KTWC.FW.W.0005.000000T0000Z-100429T0300Z/
/O.CON.KTWC.FW.W.0006.100429T1800Z-100430T0300Z/
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
804 PM MST WED APR 28 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
THURSDAY...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. A RED
FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY. 

AN AREA OF LOW PRESSURE APPROACHING SOUTHEAST ARIZONA WILL RESULT
IN ANOTHER ROUND OF STRONG WINDS THURSDAY ESPECIALLY FOR
LOCATIONS EAST OF TUCSON IN GRAHAM...COCHISE AND GREENLEE COUNTIES
AS THE PACIFIC STORM MOVES INTO THE AREA. SUSTAINED 20-FOOT WIND
SPEEDS OF 30 TO 40 MPH WITH LOCALIZED GUSTS IN EXCESS OF 50 MPH
ARE EXPECTED STARTING LATE THURSDAY MORNING AND CONTINUING INTO
EARLY THURSDAY EVENING ACROSS THE EASTERN THIRD OF SOUTHEAST
ARIZONA. HOWEVER...MUCH COOLER AIR WILL BE MOVING IN AT THE SAME
TIME. THIS WILL RESULT IN MARGINAL MINIMUM RELATIVE HUMIDITY
VALUES NEAR 15 PERCENT THURSDAY ACROSS GRAHAM AND COCHISE
COUNTIES. GIVEN THE STRENGTH OF THE WINDS THURSDAY IN COMBINATION
WITH MINIMUM RELATIVE HUMIDITY VALUES NEAR 15 PERCENT...A RED FLAG
WARNING HAS BEEN ISSUED FOR EASTERN PORTIONS OF FIRE WEATHER ZONE
148 (GRAHAM AND COCHISE COUNTIES) FROM 11 AM MST TO 8 PM MST
THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$

AZZ146-147-290415-
/O.EXP.KTWC.FW.W.0005.000000T0000Z-100429T0300Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 147
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-
TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC-
804 PM MST WED APR 28 2010

...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. 

RELATIVE HUMIDITY VALUES AND 20 FOOT WIND SPEEDS ARE NO LONGER
WITHIN CRITICAL FIRE WEATHER THRESHOLDS. WHILE ISOLATED LOCATIONS
MAY SEE RED FLAG CONDITIONS RE-EMERGE FOR BRIEF PERIODS
THURSDAY...CONDITIONS ARE EXPECTED TO BE NEITHER WIDESPREAD NOR
LONG LIVED. CREWS IN THE FIELD THURSDAY ARE ENCOURAGED TO REMAIN
UP TO DATE ON CURRENT OBSERVATIONS AND FORECASTS.

$$
236 
WWUS85 KTWC 291113
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
413 AM MST THU APR 29 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST THIS MORNING TO
8 PM MST THIS EVENING FOR EASTERN PORTIONS OF FIRE WEATHER ZONE 148
(GRAHAM AND COCHISE COUNTIES) BELOW 7000 FEET FOR STRONG AND GUSTY
WINDS...LOW RELATIVE HUMIDITIES...AND A HIGH TO VERY HIGH FIRE
DANGER RATING...

.A PACIFIC STORM SYSTEM MOVING INTO THE REGION WILL RESULT IN STRONG
AND GUSTY WINDS ACROSS THE EASTERN THIRD OF SOUTHEAST ARIZONA TODAY.
MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW CRITICAL
FIRE WEATHER THRESHOLDS IN PORTIONS OF COCHISE AND GRAHAM COUNTIES
TODAY.

AZZ148-292200-
/O.CON.KTWC.FW.W.0006.100429T1800Z-100430T0300Z/
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
413 AM MST THU APR 29 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING BELOW 7000 FEET FOR STRONG AND GUSTY WINDS...
LOW RELATIVE HUMIDITIES...AND A HIGH TO VERY HIGH FIRE DANGER
RATING... 

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST THIS MORNING
TO 8 PM MST THIS EVENING BELOW 7000 FEET FOR COCHISE AND GRAHAM
COUNTIES.

AN AREA OF LOW PRESSURE MOVING INTO THE REGION WILL RESULT IN
ANOTHER ROUND OF STRONG AND GUSTY WINDS...ESPECIALLY FOR LOCATIONS
EAST OF TUCSON ACROSS GRAHAM...COCHISE AND GREENLEE COUNTIES.
SUSTAINED 20-FOOT WIND SPEEDS OF 25 TO 40 MPH WITH GUSTS IN EXCESS
OF 50 MPH ARE LIKELY THIS AFTERNOON (CONTINUING THROUGH THE EARLY
THE EVENING HOURS) ACROSS THE EASTERN THIRD OF SOUTHEAST ARIZONA.

COOLER AIR IS EXPECTED TO OVERSPREAD THE AREA TODAY AND THIS WILL
RESULT IN MARGINAL MINIMUM RELATIVE HUMIDITY VALUES ACROSS MOST OF
SOUTHEAST ARIZONA. HOWEVER...RELATIVE HUMIDITY VALUES ARE EXPECTED
TO BOTTOM OUT IN THE 12-17 PERCENT RANGE ACROSS PORTIONS OF GRAHAM
AND COCHISE COUNTIES. AS A RESULT...A RED FLAG WARNING REMAINS IN
EFFECT FROM 11 AM MST THIS MORNING TO 8 PM MST THIS EVENING FOR
EASTERN PORTIONS OF FIRE WEATHER ZONE 148 BELOW 7000 FEET (GRAHAM
AND COCHISE COUNTIES).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THE RED FLAG WARNING IN EFFECT FOR GRAHAM AND COCHISE COUNTIES
TODAY.

&&

$$
410 
WWUS85 KTWC 292043
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
143 PM MST THU APR 29 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR EASTERN PORTIONS OF FIRE WEATHER ZONE 148 (GRAHAM AND COCHISE
COUNTIES) BELOW 7000 FEET FOR STRONG AND GUSTY WINDS...LOW
RELATIVE HUMIDITIES...AND A HIGH TO VERY HIGH FIRE DANGER
RATING...

.A PACIFIC STORM SYSTEM MOVING INTO THE REGION WILL RESULT IN
STRONG AND GUSTY WINDS ACROSS THE EASTERN THIRD OF SOUTHEAST
INTO THIS EVENING. MINIMUM RELATIVE HUMIDITY VALUES WILL REMAIN AT
OR BELOW CRITICAL FIRE WEATHER THRESHOLDS IN PORTIONS OF COCHISE
AND GRAHAM COUNTIES INTO THIS EVENING.

AZZ148-300300-
/O.CON.KTWC.FW.W.0006.000000T0000Z-100430T0300Z/
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
143 PM MST THU APR 29 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING BELOW 7000 FEET FOR STRONG AND GUSTY WINDS...LOW RELATIVE
HUMIDITIES...AND A HIGH TO VERY HIGH FIRE DANGER RATING... 

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING 
BELOW 7000 FEET FOR COCHISE AND GRAHAM COUNTIES..

AN AREA OF LOW PRESSURE MOVING INTO THE REGION WILL CONTINUE TO  RESULT
IN STRONG AND GUSTY WINDS INTO THIS EVENING...ESPECIALLY FOR LOCATIONS
EAST OF TUCSON ACROSS GRAHAM...COCHISE AND GREENLEE COUNTIES.
SUSTAINED 20-FOOT WIND SPEEDS OF 25 TO 40 MPH WITH GUSTS IN EXCESS
OF 50 MPH WILL CONTINUE ACROSS THE EASTERN THIRD OF SOUTHEAST
ARIZONA.

COOLER AIR AND SLIGHTLY MORE MOIST AIR THIS AFTERNOON WILL
RESULT IN MARGINAL MINIMUM RELATIVE HUMIDITY VALUES ACROSS MOST OF
SOUTHEAST ARIZONA. HOWEVER...RELATIVE HUMIDITY VALUES NEAR 15
PERCENT WILL CONTINUE ESPECIALLY ACROSS EASTERN GRAHAM AND COCHISE
COUNTIES. AS A RESULT...A RED FLAG WARNING REMAINS UNTIL 8 PM MST
THIS EVENING FOR EASTERN PORTIONS OF FIRE WEATHER ZONE 148 BELOW
7000 FEET (GRAHAM AND COCHISE COUNTIES).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING IN EFFECT FOR GRAHAM AND COCHISE
COUNTIES INTO THIS EVENING.

&&

$$
061 
WWUS85 KTWC 300249
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
749 PM MST THU APR 29 2010

AZZ148-300400-
/O.EXP.KTWC.FW.W.0006.000000T0000Z-100430T0300Z/
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
749 PM MST THU APR 29 2010

...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. 

WHILE STRONG AND GUSTY WINDS WILL REMAIN OVER PORTIONS OF GRAHAM
AND COCHISE COUNTIES THROUGH MIDNIGHT TONIGHT...RELATIVE HUMIDITY
VALUES HAVE RISEN WELL ABOVE THE CRITICAL 15 PERCENT THRESHOLD.
THUS...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM MST
THIS EVENING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 28, 2:15 PM MST, 6 minutes earlier.

Area forecast discussion, Apr 28, 2:15 PM MST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
215 PM MST WED APR 28 2010

.SYNOPSIS...A STRONG...SLOW MOVING AREA OF LOW PRESSURE CONTINUES TO
INTENSIFY OVER THE GREAT BASIN. THE COLD FRONT ASSOCIATED WITH THIS
SYSTEM WILL GRADUALLY PUSH SOUTH ACROSS THE STATE ON THURSDAY...
ACCOMPANIED BY STRONG WINDS...FOLLOWED BY ACCUMULATING SNOW IN THE
SOUTHERN WHITE MOUNTAINS THURSDAY NIGHT. MUCH COOLER AND UNSETTLED
CONDITIONS ARE EXPECTED BEHIND THE FRONT ON FRIDAY...WITH BELOW
AVERAGE TEMPERATURES CONTINUING FOR THE UPCOMING WEEKEND.

&&

.DISCUSSION...IT PROBABLY ISN/T TOO MUCH OF A SURPRISE THAT A
NEGATIVE 5 STANDARD DEVIATION LOW...THE 5TH ONE IN THIS EL NINO
WINTER...IS BRINGING ON SOME VERY UNUSUAL LATE APRIL/EARLY MAY
WEATHER. BASED ON THE HEIGHT AND TEMP STANDARD ANOMALIES...THIS
NEWEST STORM IS ACTUALLY A LITTLE STRONGER THAN THE ONE LAST
WEEK...WITH THE KEY DIFFERENCE BEING MUCH LESS MOISTURE. THUS THE
MAIN STORY WILL CONTINUE TO BE THE WIND...WHICH HAS ALREADY UNFOLDED
TO OUR NORTH. IF ANYTHING THIS ASPECT OF THE STORM HAS BECOME MORE
SERIOUS IN THAT THE INCOMING COLD FRONT HAS CONTINUED TO SLOW DOWN.
ORIGINALLY THE TIGHTEST GRADIENT WAS GOING TO BE OVER US TONIGHT.
HOWEVER THE SLOWER TIMING NOW PUTS THE FRONT OVER THE SE 1/2 OF OUR
CWA DURING PEAK HEATING AND MIXING ON THU AS THE TROPOPAUSE FOLD
BRINGS STRATOSPHERIC AIR ALL THE WAY DOWN TO 700MB ACCORDING TO
EQUIVALENT POTENTIAL VORTICITY CROSS SECTIONS. THAT...COMBINED WITH
700MB WINDS OF 50-55KT WILL SUPPORT A BORDERLINE WARNING EVENT IN
COCHISE...AND GUSTY CONDITIONS ELSEWHERE. WE ARE ALSO CONCERNED
ABOUT DUST STORMS IN COCHISE COUNTY AS PLENTY OF AGRICULTURAL
ACTIVITY IS UNDERWAY. FROM KTUS W THE SITUATION IS MORE MARGINAL
WHERE THE SURFACE COLD ADVECTION WILL BEAT OUT THE GRADIENT AND
STRONGEST UPPER JET SUPPORT IS AIMED AT COCHISE COUNTY AND POINTS
EAST. THUS THE MIXING SHOULD NOT BE AS DEEP AS AREAS TO THE EAST. IF
THE FRONT SLOWS ANY MORE...THE METMOS WINDS FOR TUCSON MAY INDEED
VERIFY. HOWEVER OUR CONFIDENCE IN THAT HAPPENING IS STILL A LITTLE
LOW...UNLIKE AREAS JUST TO HE SOUTH AND EAST WHERE WE WILL ISSUE AN
ADVISORY BORDERING THE COCHISE WARNING. AS GRADIENTS TIGHTEN TONIGHT
OVERNIGHT LOWS WILL BE QUITE MILD. HAVE GONE A BIT ABOVE GUIDANCE
BOTH TONIGHT AND THU. SEE FIRE WEATHER SECTION BELOW FOR CRITICAL
CONCERNS IN THIS AREA.

THE ECMWF IS ONCE AGAIN GOING TO BE THE WINNER WITH THIS SYSTEM IN
THAT SEVERAL DAYS AGO IT CORRECTLY CALLED FOR A SECONDARY LOW TO
CLOSE OFF IN THE BASE OF THE LONGWAVE TROUGH OVER S AZ. AS THIS
HAPPENS...THE FRONT TO UNDERGO A BIT OF FRONTOGENESIS AS IT SAGS
INTO SONORA ON FRI. 500MB TEMPS ARE EXPECTED TO CRASH TO NEAR
-30C...WHICH SHOULD BE ENOUGH TO TRIGGER AN ISOLATED TSTM OR TWO
EVEN WITH DEWPOINTS IN THE 20S/LOWER 30S. ONE AREA WHERE MORE
SIGNIFICANT PRECIP MAY DEVELOP IS IN THE WHITES WHERE MOISTURE
CONVERGENCE WILL BE STRONGER AND THE FRONT MAY PIVOT AS THE LOW
CLOSES OFF. HAVE NOT GONE ENTIRELY WITH THE NAM12 YET...BUT ITS IDEA
OF A 4-8 INCH WET SNOW EVENT UP THERE CAN/T BE RULED OUT THU NIGHT
INTO FRI. ELSEWHERE THE PRECIP WILL BE MEAGER AND SPOTTY WITH THE
MAIN STORY TURNING TO MUCH COOLER TEMPS. HAVE LOWERED FRI HIGHS A
BIT MORE AND IN LINE WITH 850-700MB THICKNESSES NOW THAT MOS IS IN
SPRINGTIME EQUATIONS AND CONSIDERING THIS IS SUCH AN ANOMALOUS
EVENT. WE MAY STILL BE TOO WARM...BUT WE SHOULD HAVE LARGE BREAKS IN
THE CUMULUS DECKS AND APRIL 30 INSOLATION IS QUITE STRONG. STILL...A
FEW SPOTS MAY HAVE RECORD LOW HIGH TEMPS FRI...ALTHOUGH KTUS'S
RECORD OF 51F IS SAFE. RECORD LOWS FRI NIGHT ALSO LOOK SAFE...BUT
FEEDBACK FROM THE AG COMMUNITY IN THE SULPHUR SPRINGS AND SAN SIMON
VALLEYS INDICATES THINGS ARE EITHER PLANTED OR BLOOMING. FUTURE
SHIFTS MAY NEED TO CONSIDER FREEZE HEADLINES IN COCHISE IF WE CLEAR
OUT...WHICH IS NOT CERTAIN AS THE LOW CLOSES OFF AND KEEPS AT LEAST
SOME CLOUDS AROUND.

THE CLOSED LOW WILL KEEP THINGS RATHER COOL THIS WEEKEND...WITH THE
LONGWAVE TROUGH HANGING TOUGH FROM THE N PLAINS INTO AZ HANGING
TROUGH THROUGH AT LEAST DAY 7. HAVE CONTINUED PREVIOUS TRENDS OF
LOWERING TEMPS THROUGHOUT THE EXTENDED. A COUPLE MORE ENSEMBLE
MEMBERS ARE NOW DRIBBLING OUT SPOTTY PRECIP IN THE E CWA BOTH SAT
AND SUN...WITH A COUPLE EVEN SUGGESTING SOMETHING ON MON AND TUE.
MID SHIFT ADDED CLIMO POPS FOR MOST OF THE EXTENDED WHICH IS
ENTIRELY REASONABLE AS THE LONGWAVE TROUGH REMAINS OVERHEAD OR JUST
TO OUR EAST.

&&

.AVIATION...MAINLY SCT MAINLY HIGH LEVEL CLOUDS ABOVE 20K FT AGL
WILL CONTINUE THROUGH 06Z THURSDAY...BEFORE A SLIGHT INCREASE IN
SOME LOWER LEVEL MOISTURE MOVES IN AFTER 12Z RESULTING IN SCT CLOUDS
5-8K FT AGL THROUGH THURSDAY MORNING.  SURFACE WINDS 15-25 KTS WITH
GUSTS TO 35-40 KTS THROUGH 03Z TONIGHT. THEREAFTER...VALLEY LOCATION
SURFACE WINDS WILL SLOWLY DECREASE THROUGH 12Z THURSDAY ALTHOUGH
HIGHER ELEVATION SITES WILL CONTINUE TO EXPERIENCE STRONG WINDS
THROUGH THE OVERNIGHT HOURS TONIGHT. SWLY/WLY SURFACE WINDS WILL
INCREASE TOMORROW AFTER 18Z EAST OF KTUS TO 25-35 KTS WITH BRIEF
GUSTS APPROACHING 50 KTS. FROM KTUS WESTWARD WINDS WILL BE 15-25 KTS
WITH GUSTS UP TO 40 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF
AMENDMENTS.

&&

.FIRE WEATHER...A PACIFIC STORM SYSTEM NOW MOVING INTO THE REGION
WILL CONTINUE TO RESULT IN GUSTY 20-FOOT WINDS OF 15 TO 25 MPH WITH
LOCALIZED GUSTS TO 40 MPH AREAWIDE.  THESE WINDS WILL COMBINE WITH
MINIMUM RELATIVE HUMIDITY VALUES OF 5 TO 15 PERCENT. AS A RESULT...A
RED FLAG WARNING REMAINS IN EFFECT FOR ALL OF SOUTHEAST ARIZONA
BELOW 7000 FEET FROM THROUGH 8 PM MST THIS EVENING.

THE STRONGEST WINDS WITH THIS SYSTEM ARE EXPECTED THURSDAY ACROSS
THE EASTERN THIRD OF SOUTHEASTERN ARIZONA. SUSTAINED 20-FOOT WINDS
OF 30 TO 40 MPH WITH LOCALIZED GUSTS IN EXCESS OF 50 MPH ARE LIKELY
THURSDAY AFTERNOON INTO EARLY THURSDAY EVENING ACROSS MUCH OF
GRAHAM...GREENLEE AND COCHISE COUNTIES. HOWEVER...AS COOLER AIR
MOVES IN WITH THIS STORM...MINIMUM RELATIVE HUMIDITY VALUES WILL BE
MORE MARGINAL WITH VALUES RANGING FROM 14 TO 20 PERCENT THURSDAY
ACROSS SOUTHERN GRAHAM...SOUTHERN GREENLEE AND COCHISE COUNTIES.
EVEN THOUGH RELATIVE HUMIDITY VALUES ARE QUITE MARGINAL...THE
FINE FUELS AT THIS TIME ARE QUITE PRONE TO BURNING WITH WINDS THIS
STRONG. AS A RESULT...WILL GO WITH A RED FLAG WARNING THURSDAY FOR
EASTERN PORTIONS OF FIRE WEATHER ZONE 148 BELOW 7000 FEET (GRAHAM
AND COCHISE COUNTIES). WINDS AND RELATIVE HUMIDITY VALUES WILL BE
NEAR RED FLAG CRITERIA FARTHER WEST AS WELL ACROSS EASTERN
PIMA...EASTERN PINAL AND SANTA CRUZ COUNTIES BUT WITH WINDS NOT
QUITE AS STRONG WILL DEFER THE DECISION ON POSSIBLE RED FLAG WARNING
FOR THESE AREAS TO LATER SHIFTS.

WINDS WILL STILL BE BREEZY AT TIMES FOR EASTERN AREAS THROUGH THIS
WEEKEND. HOWEVER...INCREASED CLOUDS...MUCH COOLER TEMPERATURES AND A
SLIGHT CHANCE OF PRECIPITATION SHOULD HELP ALLEVIATE ANY FIRE
WEATHER CONCERNS DURING THIS TIME.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
     WIND ADVISORY UNTIL 8 PM THU ZONE 19 /INCL OVERNIGHT TONIGHT/.
     RED FLAG WARNING ALL ZONES BELOW 7000 FT UNTIL 8 PM MST
      THIS EVENING.
     HIGH WIND WARNING 11AM-8PM THU ZONE 35.
     WIND ADVISORY 11AM-8PM THU ZONES 30/34.
     RED FLAG WARNING 11AM-8PM THU BELOW 7000 FT EASTERN FIRE
      WEATHER ZONE 148.

PUBLIC...PYTLAK
AVIATION/FIRE WX...LADER

WEATHER.GOV/TUCSON
Hazardous weather outlook, Apr 28, 5:26 AM MST, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
526 AM MST WED APR 28 2010

AZZ019-290000-
NORTHERN GREENLEE COUNTY-
526 AM MST WED APR 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR GREENLEE COUNTY ARIZONA.

.DAY ONE...TODAY AND TONIGHT

AN AREA OF LOW PRESSURE MOVING IN FROM THE PACIFIC WILL RESULT IN
STRONG GUSTY WINDS THIS AFTERNOON INTO TONIGHT. A WIND ADVISORY IS
IN EFFECT FROM 11 AM THROUGH MIDNIGHT. ADDITIONALLY...A RED FLAG
WARNING IS IN EFFECT FROM 11 AM TO 8 PM TODAY BELOW 7000 FEET FOR
CRITICAL FIRE WEATHER CONDITIONS.

FURTHER DETAILS ON THE WIND ADVISORY AND RED FLAG WARNING CAN BE
FOUND ON OUR WEBSITE AT HTTP://WEATHER.GOV/TUCSON

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WIND ADVISORY WILL CONTINUE INTO THURSDAY AFTERNOON AS STRONG
GUSTY WINDS CONTINUE.

FURTHER DETAILS ON THE WIND ADVISORY CAN BE FOUND ON OUR WEBSITE
AT HTTP://WEATHER.GOV/TUCSON

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ035-290000-
COCHISE COUNTY-
526 AM MST WED APR 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COCHISE COUNTY ARIZONA.

.DAY ONE...TODAY AND TONIGHT

AN AREA OF LOW PRESSURE MOVING IN FROM THE PACIFIC WILL RESULT IN
GUSTY WINDS THIS AFTERNOON AND TONIGHT ALONG WITH CRITICAL FIRE
WEATHER CONDITIONS. A RED FLAG WARNING IS IN EFFECT FROM 11 AM TO
8 PM TODAY BELOW 7000 FEET.

FURTHER DETAILS ON THE RED FLAG WARNING CAN BE FOUND ON OUR WEBSITE
AT HTTP://WEATHER.GOV/TUCSON

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

VERY STRONG WINDS ARE EXPECTED TO OCCUR ON THURSDAY. THUS A HIGH
WIND WATCH HAS BEEN POSTED FROM LATE THURSDAY INTO THURSDAY
EVENING. AREAS OF BLOWING DUST IS ALSO EXPECTED. ADDITIONALLY...A
FIRE WEATHER WATCH HAS BEEN POSTED FROM LATE THURSDAY MORNING TO
THURSDAY EVENING FOR CRITICAL FIRE WEATHER CONDITIONS.

FURTHER DETAILS ON THE HIGH WIND WATCH AND FIRE WEATHER WATCH CAN
BE FOUND ON OUR WEBSITE AT HTTP://WEATHER.GOV/TUCSON

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ030-290000-
UPPER GILA RIVER VALLEY-
526 AM MST WED APR 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

AN AREA OF LOW PRESSURE MOVING IN FROM THE PACIFIC WILL RESULT IN
GUSTY WINDS THIS AFTERNOON AND TONIGHT ALONG WITH CRITICAL FIRE
WEATHER CONDITIONS. A RED FLAG WARNING IS IN EFFECT FROM 11 AM TO
8 PM TODAY BELOW 7000 FEET.

FURTHER DETAILS ON THE RED FLAG WARNING CAN BE FOUND ON OUR
WEBSITE AT HTTP://WEATHER.GOV/TUCSON

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

GUSTY WINDS ARE EXPECTED TO CONTINUE ON THURSDAY ALONG WITH DRY
CONDITIONS. THUS A FIRE WEATHER WATCH HAS BEEN POSTED FROM LATE
THURSDAY INTO THURSDAY EVENING FOR CRITICAL FIRE WEATHER CONDITIONS.
AREA OF BLOWING DUST ARE ALSO POSSIBLE.

FURTHER DETAILS ON THE FIRE WEATHER WATCH CAN BE FOUND ON OUR WEBSITE
AT HTTP://WEATHER.GOV/TUCSON

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ029-031>034-290000-
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-
526 AM MST WED APR 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...TODAY AND TONIGHT

AN AREA OF LOW PRESSURE MOVING IN FROM THE PACIFIC WILL RESULT IN
GUSTY WINDS THIS AFTERNOON AND TONIGHT ALONG WITH CRITICAL FIRE
WEATHER CONDITIONS. A RED FLAG WARNING IS IN EFFECT FROM 11 AM TO
8 PM TODAY BELOW 7000 FEET.

FURTHER DETAILS ON THE RED FLAG WARNING CAN BE FOUND ON OUR WEBSITE
AT HTTP://WEATHER.GOV/TUCSON

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

GUSTY WINDS MAY BE A BIT STRONGER ON THURSDAY. NO ADVISORY IS CURRENTLY
OUT BUT ONE MAY BE POSTED FOR THURSDAY LATER TODAY. COOLER AIR MOVING
IN WILL KEEP RELATIVE HUMIDITY VALUES ABOVE THE CRITICAL 15 PERCENT
THRESHOLD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 4:10 AM MSTHigh Wind WatchTWC10 hr
Apr 28, 2:36 PM MSTHigh Wind WarningTWC29 hr

Nearby

Red Flag Warnings in Arizona, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.